Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Feb 27, 2008, 4:27 AM EST for 6 counties in Florida. It took effect at Feb 28, 2008, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 4:27 AM EST (09:27 UTC)
- In effect from
- Feb 28, 2008, 1:00 AM EST
- Expired
- Feb 28, 2008, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS42 KMLB 280842 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 342 AM EST THU FEB 28 2008 ...MUCH COLDER TEMPERATURES AND BRISK WINDS WILL PRODUCE VERY LOW WIND CHILL READINGS EARLY THIS MORNING... .A MUCH COLDER AND DRIER AIRMASS WILL SPREAD ACROSS CENTRAL FLORIDA EARLY THIS MORNING IN THE WAKE OF A STRONG COLD FRONT. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE VERY COLD WIND CHILL READINGS IN THE PRE DAWN HOURS. FLZ041-044>047-053-054-058-059-064-141-144-147-281400- /O.CON.KMLB.WC.Y.0002.000000T0000Z-080228T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 342 AM EST THU FEB 28 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE LOWER 30S OVER THE NORTHERN INTERIOR SECTIONS TO AROUND 40 DEGREES OVER THE BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS OF 10 TO 15 MPH THROUGH THE EARLY MORNING HOURS WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA. PERSONS IN EAST CENTRAL FLORIDA SHOULD TAKE PROTECTIVE MEASURES FOR THE ANTICIPATED COLD WEATHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS ...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. $$ SEDLOCK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 3:59 AM EST, 28 minutes earlier.
Area forecast discussion, Feb 27, 3:59 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
359 AM EST WED FEB 27 2008
.DISCUSSION...
...TURNING MUCH COLDER BEGINNING TODAY THRU THURSDAY...
...HEIGHTENED FIRE WEATHER SENSITIVITY TODAY THRU THURSDAY...
...LAKE WIND ADVISORY TODAY AND WIND CHILL ADVISORY TONIGHT...
CURRENT/TODAY...A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTHWARD
ACROSS THE SOUTHERN PENINSULA AND INTO THE FLORIDA STRAITS TODAY.
BEHIND IT SKY COVER WILL GRADUALLY LESSEN AS GUSTY NORTHWEST WINDS
DEVELOP AND VERY DRY AIR ASSOCIATED WITH STRONG COLD AIR ADVECTION
FILTER DOWN THE STATE. WILL RETAIN A HIGH OVERCAST THIS AFTERNOON
WITH A POTENT 150 KT JET MAX OVERHEAD. SHOWER ACTIVITY WILL DIMINISH
THROUGH LATE MORNING ACROSS OUR CWA FROM THE NORTH TO SOUTH. CANNOT
RULE OUT A FEW STRONG STORMS SOUTH THROUGH DAYBREAK AS AIRMASS IS
STILL SOUPY. HIGHEST TEMPERATURES ON THIS DAY HAVE ALREADY BEEN
OBSERVED AFTER MIDNIGHT. TEMPERATURES WILL CONTINUE TO FALL THIS
MORNING BEHIND THE FRONT WITH SOME RECOVERY THIS AFTERNOON...THOUGH
AFTERNOON HIGHS WILL ONLY MANAGE IN THE UPPER 50S NORTH TO
LOWER/MIDDLE 60S FAR SOUTH. DEWPOINT TEMPERATURES WILL FALL INTO THE
UPPER 20S NORTH AND MIDDLE/UPPER 30S SOUTH BY LATE IN THE DAY. EXPECT
NORTHWEST WINDS TO AVERAGE 15-20 MPH WITH GUSTS TO 30 MPH ACROSS
MUCH OF ECFL SO WILL ISSUE A LAKE WIND ADVISORY FROM INDIAN RIVER
COUNTY NORTHWARD...ESPECIALLY WITH THE PRESENCE OF STRONG COLD AIR
ADVECTION. FURTHER ALOFT THE MID-LEVEL FLOW WILL VEER FROM SOUTHWEST
TO WEST AS MID-LEVEL VORTICITY PASSES THROUGH THE AREA DURING THE DAY.
TONIGHT...WITH STRONG COLD AIR ADVECTION CONTINUING...TEMPERATURES
WILL FALL OFF RAPIDLY EARLY THIS EVENING WITH OVERNIGHT LOWS
BOTTOMING OUT INTO THE LOWER 30S ACROSS OUR FAR NORTHERN ZONES TO
AROUND 40 DEGREES ALONG THE IMMEDIATE TREASURE COAST. WOULD NOT BE
SURPRISED IF A FEW LOCATIONS FLIRT WITH FREEZING FOR A COUPLE OF
HOURS. WITH NORTHWEST WINDS HANGING IN THERE AROUND 10 MPH WILL GO
AHEAD AND ISSUE A WIND CHILL ADVISORY FOR THE OVERNIGHT HOURS INTO
EARLY THU MORNING AREAWIDE. WILL HOLD OFF ON A FREEZE WATCH ACROSS
NORTH LAKE AND VOLUSIA COUNTIES AS ADVECTIVE FREEZES ARE TYPICALLY
MORE DIFFICULT TO ACHIEVE IN ECFL AS OPPOSED TO A GOOD RADIATIONAL
COOLING (CLEAR/CALM) NIGHT.
THU...DEEP TROUGH OVER THE EASTERN U.S. WILL LIFT OUT WHICH WILL
PULL SURFACE HIGH ACROSS NORTH FLORIDA AND MAINTAIN A COOL NORTH
WIND FLOW. MAX TEMPS IN THE MID/UPPER 50S NORTH AND LOWER 60S SOUTH
WILL BE AT LEAST 15 DEGREES BELOW NORMAL...DESPITE SUNNY SKIES.
THU NIGHT...MODELS SHOW SURFACE RIDGE ORIENTED NORTH/SOUTH
SHIFTING OFFSHORE WHICH WILL START A LIGHT ONSHORE BOUNDARY LAYER
FLOW. MAIN CONCERN WILL BE INTERIOR TEMPS WHICH SHOULD NOT BE
AFFECTED AS MUCH BY THIS MODERATING EFFECT. LIGHT WINDS AND MOSTLY
CLEAR SKIES IN THE NORTHWEST SHOULD ALLOW TEMPS TO FALL INTO THE
MID 30S AND PATCHY FROST IS POSSIBLE...BUT HAVE NOT ADDED THIS TO
THE FORECAST YET.
FRI-SAT...SURFACE RIDGE FORECAST TO BECOME ORIENTED EAST/WEST AND
BRING A MODERATING ONSHORE FLOW. EAST WINDS ON FRI SHOULD WARM MAX
TEMPS ABOUT 10 DEGREES BUT THE MODERATING FLOW WILL WEAKEN ON SAT
AS RIDGE SAGS INTO NORTH FLORIDA DUE TO A COLD FRONT MOVING
OFFSHORE THE MID ATLANTIC COAST. MOISTURE RETURN WILL BE SLOW
WITH DEW POINTS IN THE 40S FRI INCREASING TO THE LOW/MID 50S SAT.
COOLER THAN NORMAL TEMPS FRI WILL GET BACK TO ABOUT NORMAL SAT AND
EXPECT MOSTLY/PARTLY SUNNY SKIES.
SUN...REINFORCING SURFACE HIGH WILL PUSH OFF THE MID ATLANTIC
COAST AND FLOW WILL BECOME EAST/SOUTHEAST AND INCREASE A LITTLE.
IT STILL LOOKS TOO DRY FOR ANY SIGNIFICANT ATLANTIC SHOWERS AND
MOS POPS ARE ONLY AROUND 10 PERCENT SO WILL GO WITH A DRY
FORECAST. TEMPS WILL BE AROUND SEASONAL NORMS AND EXPECT PARTLY
SUNNY SKIES.
MON-TUE...THE GFS AND ECMWF ARE SIMILAR IN SHOWING TROUGH DIGGING
THROUGH THE PLAINS AND INTO THE SOUTHEAST U.S. THE ASSOCIATED COLD
FRONT IS PROGGED TO REACH THE AREA TUE. THERE IS STILL PLENTY OF
TIME TO WATCH THIS SYSTEM AND HOW MUCH POTENTIAL THERE WILL BE FOR
A SQUALL LINE BUT FOR NOW HAVE BUMPED POPS UP A LITTLE AND ADDED
MENTION OF SLIGHT CHANCE FOR THUNDER ON TUE.
&&
.AVIATION...IMPROVING CONDITIONS BEHIND THE FRONT AND ASSOCIATED
CONVECTION FROM MID/LATE MORNING ONWARD. VFR THIS AFTERNOON AND
OVERNIGHT WITH SOME HIGH OVERCAST. NORTHWEST WINDS TODAY COULD GUST
IN UPWARDS OF 25-30 KTS AS STRONG COLD AIR ADVECTION IS FELT ACROSS
THE AREA.
&&
.MARINE...TODAY/TONIGHT...GUSTY WESTERLY WINDS WILL VEER TO THE
NORTHWEST AREAWIDE BY THIS MORNING BEHIND THE STRONG COLD FRONT.
WILL EXTEND THE SCA TO NEARSHORE THRU 09Z TONIGHT. THE OFFSHORE FLOW
WILL STILL FAVOR SCA CONDITIONS (NEARSHORE) AWAY FROM THE COAST.
OCCASIONAL GUSTS TO GALE FORCE CAN BE EXPECTED INTO AT LEAST THIS
AFTERNOON. SHOWER ACTIVITY WILL ALSO COME TO AN END BY MID DAY. SEAS
WILL CONTINUE TO BUILD (AWAY FROM THE COAST) AND WILL BE HIGHER IN
THE GULF STREAM (6-8 FT) WHERE OPPOSING COLD NORTHWEST WINDS WILL
AID TO INCREASE SEAS.
THU...SURFACE HIGH BUILDING ACROSS NORTH FLORIDA SHOULD START TO
DIMINISH THE STRONG PRESSURE GRADIENT BY AFTERNOON...BUT SEAS WILL
STILL BE HAZARDOUS ALL DAY...ESPECIALLY IN THE GULF STREAM WITH
WINDS OUT OF THE DUE NORTH.
FRI...RATHER STRONG SURFACE RIDGE TO THE NORTH IS FORECAST TO SET
UP 10-15 KNOT ONSHORE FLOW...WITH WINDS A LITTLE STRONGER IN THE
SOUTH PART. WAVE WATCH MODEL SHOWS SEAS DROPPING OFF TO 2-4 FEET
BUT WOULD EXPECT A SHORT PERIOD WIND CHOP AND LESS THAN IDEAL
CONDITIONS IN THE SOUTH.
WEEKEND...SURFACE RIDGE IS FORECAST TO GET SUPPRESSED TO NORTH
FLORIDA WHICH WOULD DIMINISH THE ONSHORE FLOW TO 5-10 KNOTS AND
THE WAVE WATCH IS SHOWING SEAS 2-3 FEET. REINFORCING HIGH PRESSURE
IS FORECAST ALONG THE MID ATLANTIC COAST SUNDAY WHICH SHOULD START
TO INCREASE THE PRESSURE GRADIENT A LITTLE.
&&
.FIRE WEATHER...LONG DURATION LOW RELATIVE HUMIDITY VALUES WITH
STRONG AND GUSTY NORTHWEST WINDS CAN BE EXPECTED ACROSS MOST
OF EAST CENTRAL FLORIDA TODAY AS MUCH DRIER AIR SETTLES OVER THE
AREA. WILL RETAIN RED FLAG WARNING FOR NORTH/CENTRAL SECTIONS THRU
THIS AFTN. INDIAN RIVER...OKEECHOBEE...ST. LUCIE AND MARTIN COUNTIES
WILL HAVE TROUBLE REACHING DURATION THOUGH COMBINED LOW HUMIDITIES
AND GUSTY WINDS THIS AFTERNOON WILL STILL MAKE FOR A FIRE WEATHER
SENSITIVE DAY.
THU...CURRENT FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A RED
FLAG FOR MOST SECTIONS.
FRI-SUN...RH VALUES SHOULD GRADUALLY MODIFY AND NO CRITICALLY LOW
VALUES ARE ANTICIPATED...THOUGH THE LATEST MODEL GUIDANCE HAS SOME
VALUES IN THE MID/UPPER 30S ON SAT ACROSS THE NORTH INTERIOR AS
MAX TEMPS RETURN TO AROUND NORMAL.
&&
.CLIMATE...HIGH TEMPERATURE RECORDS FOR YESTERDAY...TUESDAY FEB 26:
MLB 86 1996 NEW RECORD 89 2008
VRB 85 1996 NEW RECORD 86 2008
RECORD LOWS FOR THURSDAY FEB 28:
DAB 28 1943
MCO 34 2002
MLB 32 1965
VRB 37 2002
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 58 35 56 38 / 20 0 0 10
MCO 61 35 60 40 / 20 0 0 10
MLB 62 37 60 44 / 20 0 0 10
VRB 63 38 61 45 / 20 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....LASCODYHazardous weather outlook, Feb 26, 9:02 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 902 PM EST TUE FEB 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 902 PM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH EAST CENTRAL FLORIDA LATE TONIGHT. AHEAD OF THIS FRONT...SHOWERS AND ISOLATED LIGHTNING STORMS WILL CONTINUE TO PUSH SOUTH TONIGHT...WITH STORMS DECREASING OVER NORTHERN THEN CENTRAL SECTIONS AS THIS OCCURS. CLOUD TO GROUND LIGHTNING...VERY HEAVY DOWNPOURS AND STRONG WIND GUSTS WILL BE POSSIBLE AS STORMS MOVE OVER THE SOUTHERN SECTIONS. ...WIND AND SEA IMPACT... SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO GALE FORCE...WILL CAUSE SEAS TO BUILD TO 6 TO 8 FEET WELL AWAY FROM THE COAST. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS BEHIND THE COLD FRONT WILL KEEP BOATING CONDITIONS HAZARDOUS THROUGH THURSDAY. IN ADDITION...MUCH COLDER AIR BEHIND THE FRONT WILL RESULT IN TEMPERATURES IN THE MID 30S TO LOWER 40S THURSDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH LAKE AND VOLUSIA COUNTIES...WITH WIND CHILL TEMPERATURES DIPPING BELOW FREEZING ACROSS MUCH OF EAST CENTRAL FLORIDA. LONG DURATION OF VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS MOST OF EAST CENTRAL FLORIDA WEDNESDAY AND THURSDAY AS MUCH DRIER AIR SETTLES OVER THE AREA. THE FIRE DANGER MAY PERSIST OVER INTERIOR COUNTIES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
In the hours before
Local storm report, Feb 26, 10:46 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
1046 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
02/26/2008 M49.00 MPH VOLUSIA FL OFFICIAL NWS OBS
43 KNOTS FROM 200 DEGREES
0525 PM TSTM WND GST THE VILLAGES 28.95N 81.94W
02/26/2008 M48.00 MPH LAKE FL OFFICIAL NWS OBS
42 KNOTS FROM 260 DEGREES
0541 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
02/26/2008 M47.00 MPH VOLUSIA FL OFFICIAL NWS OBS
41 KNOTS FROM 250 DEGREES AT DAYTONA BEACH AIRPORT
0544 PM TSTM WND GST ORLANDO 28.50N 81.37W
02/26/2008 M51.00 MPH ORANGE FL OFFICIAL NWS OBS
44 KNOTS FROM 260 DEGREES AT ORLANDO EXECUTIVE AIRPORT
0635 PM TSTM WND GST EDGEWATER 28.97N 80.90W
02/26/2008 M45.00 MPH VOLUSIA FL TRAINED SPOTTER
0645 PM TSTM WND GST SCOTTSMOOR 28.77N 80.88W
02/26/2008 E55.00 MPH BREVARD FL TRAINED SPOTTER
SMALL DEBRIS IN ROAD. SOME POWER OUTAGES
0655 PM TSTM WND GST TITUSVILLE 28.59N 80.82W
02/26/2008 M49.00 MPH BREVARD FL OFFICIAL NWS OBS
43 KNOTS FROM 240 DEGREES AT TITUSVILLE AIRPORT
0655 PM TSTM WND GST KENNEDY SPACE CENTER 28.78N 80.80W
02/26/2008 M64.00 MPH BREVARD FL OTHER FEDERAL
56 KNOTS AT USAF WIND TOWER 421
0655 PM TSTM WND GST KENNEDY SPACE CENTER 28.52N 80.68W
02/26/2008 E64.00 MPH BREVARD FL OTHER FEDERAL
VARIOUS USAF WIND TOWERS IN EXTREME NORTHERN KSC RANGING
FROM 50 TO 56 KNOTS.
&&
MRTSpecial weather statement, Feb 26, 11:35 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1135 PM EST TUE FEB 26 2008 FLZ045-053-270515- ORANGE-OSCEOLA- 1135 PM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY... AT 1132 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KISSIMMEE...MOVING EAST AT 45 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BUENA VENTURA LAKES AND LAKE MARY JANE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. SEDLOCK
Special weather statement, Feb 27, 12:09 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1209 AM EST WED FEB 27 2008 FLZ045-147-270600- NORTHERN BREVARD COUNTY-ORANGE- 1209 AM EST WED FEB 27 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...EASTERN ORANGE COUNTY... AT 1206 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES NORTHWEST OF LONE CABBAGE FISH CAMP...MOVING EAST AT NEAR 45 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PORT SAINT JOHN...TITUSVILLE...CANAVERAL GROVES AND KENNEDY SPACE CENTER. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:22 AM EST | Special Marine Warning | MLB | 53 min | |
| Feb 27, 4:08 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Feb 27, 1:02 PM EST | Freeze Warning | MLB | Lake, Volusia | 19 hr |
| Feb 27, 2:18 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.